Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
190 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does caffeine cause fluctuating heart rate?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Mon, 6 Jun 2016 in Hypertension and Heart Disease
Question: my heart rate is going up and down from 76 to 82, about 10 mins. ago it went up to 125 . I could feel it fluttering. It made me cough. I cannot drink any caffiene, but I did have chocolate tonight.
It has been doing this for about 45 mins. now. At 85 right now., now 88. I have fingertip monitor.
Should I be concerned , . it is now 90.

20 minutes later, I have not received any answer. Heart rate is still fluctuating.
doctor
Answered by Dr. Benard Shehu 45 minutes later
Brief Answer:
Following advice.

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

What are you experiencing are related to caffeine and caffeine like substance (chocolate) effect. This effect is manifested with fluctuate heart rate, slightly tachycardia, stomach discomfort and agitation.

From what you are reporting you shouldn't worry about your heart rate. My suggestions are to stay calm and relaxed and to avoid using caffeine and chocolate in the future to avoid such a symptoms.

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu 13 minutes later
thank you Dr. Shehu. It was scary. Sometimes when I walk up hills I get lightheaded and slightly dizzy. Sometimes I wonder if something is wrong.
doctor
Answered by Dr. Benard Shehu 12 minutes later
Brief Answer:
Following advice

Detailed Answer:
Hi back,

In order to exclude any other problems if you were my patients I would schedule you for the following exams:
- Blood work (including hormones)
- ECG
- Cardiac echo
- ECG monitoring
- Audiogram and ENT visit to exclude inner ear problems which may be the cause of dizziness.

This exams will help to reassure you that everything it's OK.

Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu 7 minutes later
Thank you.
doctor
Answered by Dr. Benard Shehu 2 minutes later
Brief Answer:
You are mostly welcome!

Detailed Answer:
Hi back,
You are mostly welcome!
If you are satisfied with my answer, please close the query and rate it to maximum.
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,  

Recent questions on  Stomach discomfort

doctor1 MD

I am a 21year old female and have been experiencing hiccup- belching since the age of 13years old, so 8 years. I am lactose intolerant and avoid...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

hi my mother 54y is a diabetic past 6y was on good control her weight is 68kg height is 145cm she walks daily for 30min and on good diet controland...

doctor1 MD

After4 tabs of misoprostol , 2 intravaginally,and2 orally after an hour, there is severe nausea , flatulence, stomach discomfort .What medicine can...

doctor1 MD

Hi Doctor, Iam Gayatri, undergoing treatment for infertility . I have been diagonised with mild endometriosis and mild PCOS by pelvic examination ....

doctor1 MD

Drove 12 hours in a vehicle on Sunday, only ate some fried foods--fish, potato s and okra. That evening felt like someone punched me in the...

doctor1 MD

Lastnight I wasn t feeling too well. I could not sleep because I was tossing and turning. My stomach felt weird and I felt nauseos. Every side I...